MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXC121200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2015, this patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis.A trunk-ipsilateral leg endoprosthesis (rlt281216 on the right side) and a contralateral leg endoprosthesis (pxc121200 on the left side) were implanted.As reported, the patient had yearly non-contrast computed tomography scans.In (b)(6) 2021, the follow up ct showed a summary of "stable graft position".The physician reported that he did not have another encounter with patient until late (b)(6) 2021, when the patient complained of increasing claudication.The patient indicated that he had been seeing a primary care physician for the last two years, complaining of leg and back pain.The patient did have several tests including x-ray of the knee, x-ray of lumbar spine and emts.The patient reported that he did not see the patient until the end of (b)(6) 2021 with the above-mentioned claudication, at which time doppler of the lower extremity was performed.The test came back abnormal.On (b)(6) 2022, a cta of the abdomen and pelvis was performed which showed a thrombosed contralateral leg endoprosthesis in the left common iliac.There was no stenosis of the graft nor graft collapse.The physician reported that distal to the graft there was progressive high-grade stenosis of the distal common iliac which extended to the iliac bifurcation.The physician reported that the thrombosed contralateral leg endoprosthesis event happened well distal to the stent graft, most likely because of the high-grade stenosis below the graft due to increased atherosclerosis of the distal common iliac.On (b)(6) 2022, the physician performed an angiogram which supported the cta finding of (b)(6) 2022, of a thrombosed contralateral leg endoprosthesis.After consulting with the gore field sales associate regarding options, the physician electively decided to treat patient with tissue plasminogen activator (tpa) after placing a catheter into thrombosed iliac.The physician reported that during the overnight on (b)(6) 2022, the patient pulled his tpa catheter.Based upon the catheter being removed by the patient and the appearance of the left lower extremity, the patient was transferred to ruby memorial hospital under the care of dr.Maxwell almenoff.The patient was taken to the operating room, where a thrombectomy was attempted.However, the physician found the limb to be unsalvageable.An open amputation thru the knee joint was then performed.On monday, (b)(6) 2022, the patient was seen by dr.(b)(6) for a hip disarticulation as the limb was unsalvageable above the original amputation.As last reported to gore, the patient is in critical care at (b)(6) hospital.It is unknown if the patient was covid-19 positive or had any other conditions that might have led to the formation of the thrombosis.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
douglas rhodes
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13667504
Report Number2953161-2022-01126
Device Sequence Number4893686
Product Code MIH
UDI-Device Identifier00733132609925
UDI-Public00733132609925
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberPXC121200
Device Catalogue NumberPXC121200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Initial Report FDA Received Date03/04/2022
Date Device Manufactured06/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age76 YR
Patient SexMale